Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 21, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 20, 2010, 11:19 AM CDT for 6 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2010, 11:19 AM CDT (16:19 UTC)
- Expired
- May 20, 2010, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 11:19 AM CDT | FLASH FLOOD | Clarksville, TN | ONE AND A HALF FEET OF WATER OVER MEADOW GREEN DRIVE AND CLOVERDALE DRIVE. THERE WAS ALSO WATER PONDING IN SEVERAL YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125
WGUS54 KOHX 201619
FFWOHX
TNC005-043-083-085-125-161-201915-
/O.NEW.KOHX.FF.W.0021.100520T1619Z-100520T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 AM CDT THU MAY 20 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CAMDEN...
DICKSON COUNTY IN MIDDLE TENNESSEE...
HOUSTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF ERIN...
NORTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF WAVERLY...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CLARKSVILLE...
STEWART COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF DOVER...
* UNTIL 215 PM CDT
* AT 1108 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH
FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
JOHNSONVILLE...TENNESSEE RIDGE AND MCEWEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3623 8813 3625 8810 3636 8810 3637 8800
3643 8805 3667 8801 3666 8786 3665 8785
3664 8713 3643 8717 3634 8728 3632 8728
3631 8720 3610 8724 3591 8822
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 20, 9:42 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 20, 9:42 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...COR TYPO NATIONAL WEATHER SERVICE NASHVILLE TN 942 AM CDT THU MAY 20 2010 .MESOSCALE UPDATE... LEADING AREA OF STORMS MOVG NE IN NW MID TN. NO SVR BUT A FEW STRONG CELLS BASED ON 30-40 VILS. LOCAL RAINFALL UP TO 1.5 INCHES. WARM FRONT REMAINS SOUTH OF MID TN TDAY. DESTAB TO MARGINAL THIS AFTERNOON W/MID-UPR 70S. LOCAL WRF MOVES BROKEN LINE OF STORMS INTO MID TN THIS AFTERNOON...W/ISO STRONG TO SVR POSSIBLE. && .PREV DISCUSSION... /ISSUED 643 AM CDT THU MAY 20 2010/ DISCUSSION... FORECAST REASONING WILL BE BASED ON A LEAN TOWARD A MODEL CONSENSUS SOLUTION FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...AS A LOW PRESSURE SYSTEM CONTINUES TO TAKE SHAPE OVER THE SRN AND CNTRL PLAINS THIS MORNING...AND A WIDE AREA OF SHWRS/TSTMS APPROACHES THE MS RIVER VALLEY REGION...THE AIRMASS ACROSS THE MID STATE WILL CONTINUE TO DESTABILIZE...AIDED BY A WARM FRONT LIFTING NWD ACROSS THE AREA. AS ATMOSPHERIC MOISTURE DEEPENS W TO E ACROSS THE MID STATE...EXPECT A SLIGHT CHANCE OF SHWRS AND TSTMS THIS MORNING...GENERALLY W OF INTERSTATE 65...WITH A PROGRESSION TO LIKELY SHWRS/TSTMS ACROSS AREAS ALONG AND W OF INTERSTATE 65 THIS AFTERNOON...WITH ENOUGH INSTABILITY TO SUPPORT A CHANCE TO SLIGHT CHANCE OF SHWRS AND TSTMS THIS AFTERNOON ACROSS LOCATION GENERALLY E OF INTERSTATE 65. SPC HAS PLACED PORTIONS OF S PERRY...SW LEWIS...W LAWRENCE...AND WAYNE COUNTIES IN A SLIGHT RISK FOR SVR TSTMS THRU 12Z FRI...WITH THE MAIN CONCERNS BEING LARGE HAIL AND DAMAGING WINDS. DID NOT ADDRESS THIS DIRECTLY IN THE ZONES...AND THESE LOCATIONS WILL NEED TO BE MONITORED CAREFULLY TODAY AND INTO THIS EVENING. EVEN IF SVR TSTMS DUE NOT DEVELOP...WOULD NOT BE SURPRISED AT ALL TO SEE STRONG TSTMS AT LEAST ACROSS THESE LOCATIONS...AS BEST INFLUX OF MOISTURE...INSTABILITY...AND LIFT ACROSS THE MID STATE ARE EXPECTED IN THIS AREA. DUE ALSO EXPECT THE BEST CHANCE OF SHWRS/TSTMS ACROSS THE ENTIRE MID STATE TONIGHT...AS SFC/UPPER LEVEL LOWS ACROSS THE MID MS VALLEY...USHER IN ADDITIONAL MOISTURE...INSTABILITY...AND LIFT...AIDED BY A THE WARM FRONT THAT WILL MOVE INTO THE S OHIO RIVER VALLEY REGION BY LATE TONIGHT. AS FOR TEMPS...WILL GO CLOSER TO THE NAM MOS FOR HIGHS/LOWS TODAY AND TONIGHT. BY FRI...CONSENSUS OF 12Z WED MODELS WAS SHOWING THAT MOST AREAS WOULD GET MEASURABLE PRECIPITATION ON FRI...AS A WIDE AREA OF DEEP MOISTURE WAS EXPECTED TO SWEEP EWD ACROSS THE AREA. THE 00Z THU MODEL RUN SHOWING A MORE REALISTIC SCENARIO WITH BEST DYNAMICS MOVING TO THE N OF THE MID STATE. AS A RESULT...STILL BELIEVE SHWRS AND TSTMS WILL DEVELOP...BUT MAY NOT BE AS WIDESPREAD AS PREVIOUSLY THOUGHT...AND THUS ADDRESSED FRI WITH LIKELY SHWRS AND TSTMS...WITH A CHANCE OF TSTMS DURING THE AFTERNOON ACROSS THE TN RIVER VALLEY REGION...WHERE ADVECTION OF A DRIER AIRMASS LOOKS TO BEGIN DEVELOPING. FOR FRI NIGHT...WILL GO WITH A GENERAL DECREASE IN SHWR/TSTM ACTIVITY W TO E...WITH MAIN AREAS EXPERIENCING RAINFALL AFTER MIDNIGHT ALONG AND E OF INTERSTATE 65. HIGH PRESSURE WILL GENERALLY BE IN CONTROL OF THE WEATHER PATTERN FOR THE UPCOMING WEEKEND. EVEN WITH THIS RIDGING...ENOUGH MOISTURE AND INSTABILITY WILL BE AROUND AT LEAST ON SAT TO RESULT IN MAINLY DIURNAL BASED ISOLATED SHWRS AND TSTMS ACROSS THE CUMBERLAND PLATEAU REGION. AS OF THIS POINT...WILL CONTINUE TO KEEP SUN DRY...BUT LATEST MODEL RUNS SHOWING INCREASING MOISTURE AND INSTABILITY ON SUN ALSO...AND WILL WAIT FOR ADDITIONAL MODEL RUNS FOR FURTHER CLARIFICATION BEFORE MENTIONING IN FORECAST. BY THE FIRST PART OF NEXT WEEK...CONTINUE TO EXPECT UPPER HIGH PRESSURE OVER THE TN VALLEY TO RETROGRADE...AS LOW PRESSURE BUILDS IN FROM THE SE. AS A RESULT...ATMOSPHERIC MOISTURE WILL GRADUALLY INCREASE...AND EXPECT ISOLATED TO SCATTERED SHWRS AND TSTMS THRU THE PERIOD. AS DISCUSSED IN THE AFTERNOON DISCUSSION...PCPN MAY BE TIED TO A WESTWARD-MOVING INVERTED TROUGH...BUT TIMING OF THIS FEATURE IS STILL HIGHLY QUESTIONABLE EVEN RIGHT NOW AND WILL JUST BROAD-BRUSH MAINLY SCT POPS FOR THIS TIME PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 20, 5:25 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT THU MAY 20 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT IS EXPECTED TO PUSH ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT, BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. MOST OF THE SEVERE WEATHER ASSOCIATED WITH THIS SYSTEM WILL REMAIN SOUTHWEST OF THE MID STATE, ALTHOUGH AN ISOLATED SEVERE STORM OR TWO MAY CREEP INTO THE LAWRENCEBURG AND WAYNESBORO AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, May 20, 7:38 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 738 AM CDT THU MAY 20 2010 TNZ022-201310- BENTON- 738 AM CDT THU MAY 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY... AT 737 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 20 MILES SOUTHWEST OF CAMDEN...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... CAMDEN BY 800 AM CDT. SMALL HAIL AND BRIEF HEAVY RAINFALL IS EXPECTED WITH THIS STORM. 31
Special weather statement, May 20, 8:27 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 827 AM CDT THU MAY 20 2010 TNZ005-022>025-056-057-201430- BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-PERRY-STEWART- 827 AM CDT THU MAY 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HICKMAN... HOUSTON...HUMPHREYS...PERRY AND STEWART COUNTIES... AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW JOHNSONVILLE...OR 11 MILES SOUTHWEST OF WAVERLY...MOVING NORTHEAST AT 40 MPH. PEOPLE IN DICKSON...HOUSTON...HUMPHREYS...NORTHEASTERN BENTON... NORTHERN PERRY...NORTHWESTERN HICKMAN AND STEWART COUNTIES... INCLUDING THE CITY OF WAVERLY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 07
Special weather statement, May 20, 9:27 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 927 AM CDT THU MAY 20 2010 TNZ005>007-022>026-201530- BENTON-CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON- STEWART- 927 AM CDT THU MAY 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON... HOUSTON...HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ERIN...MOVING NORTHEAST AT 30 MPH. PEOPLE IN DICKSON...HOUSTON...MONTGOMERY...NORTHEASTERN BENTON... NORTHERN HUMPHREYS...NORTHWESTERN CHEATHAM...STEWART AND WESTERN ROBERTSON COUNTIES...INCLUDING THE CITY OF CLARKSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:34 PM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Dickson, Hickman, Houston, Humphreys and 7 more | 18 hr |
| May 20, 3:27 PM CDT | Flash Flood Warning | OHX | Benton, Hickman, Humphreys, Perry | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.